Hepatitis C Community
advice on flu shots and antihistamines
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

advice on flu shots and antihistamines

Apologies for mixing two questions in one post. I would be grateful for thoughts, opinions and advice on the advisability of getting a flu shot while in tx.

A second question relates to the advisability of taking antihistamines for the rash which is driving me crazy.
Related Discussions
4 Comments Post a Comment
Blank
663420_tn?1248680985
My HepC Doctor told me to get my Flu shot, which I did already. I do not know of any issues related to HepC and the Flu shot. It would always be best to ask your Doctor. You should also get vaccinated for the HepB if you have not done so already. I do not know about antihistamines. Again I suggest to ask your Doctor. If you don't have a doctor you can go to a clinic and they should be able to help you for a small fee. Usually around $35.00. I hope this helps a little!
Blank
663386_tn?1283646468
Thanks Keith. I do have some advice from my doc but thought that I would triangulate that advice with comments from the group. Regarding flu shots he advises ok as long as dead not live vaccine is used. Regarding antihistamines, he advices Benadryl, Aerius or Reactine. Previous bad experience with Benadryl (zombie like symptoms) led me to purchase Aerius. However the pamphlet inside the package indicates that it should not be used by people "with serious liver disease". Presumably HCV is serious or we wouldnt' be torturing ourselves with interferon and ribivarin.

Again, thanks for your comments, much appreciated.
Blank
Avatar_f_tn
My doc said to go ahead and get the flu shot.  It won't hurt the treatment and you sure don't want to get the flu on top of all the usual (yucky) side effects!  I'm taking benadryl occasionally for the ribavirin rash.  My doc said it was OK.  Definitely talk to your doc about both, but they're probably fine.
Blank
663386_tn?1283646468
many thanks for your comments.  Comments so far seem consistent - flu shots ok and antihistamines ok.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
susan400
FL
1815939_tn?1377995399
Blank
pooh55811
683231_tn?1408489117
Blank
flyinlynn
Auburn, WA
Avatar_m_tn
Blank
can-do-man
IN
Avatar_f_tn
Blank
Livelife777
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA